Alert archive / Ohio / Small Craft Advisories in 2008

Small Craft Advisory 91, NWS Cleveland, OH

December 25, 2008

NWS Cleveland, OH issued this small craft advisory at Dec 25, 2008, 3:05 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2008, 3:05 AM EST (08:05 UTC)
Expired
Dec 25, 2008, 3:13 PM EST
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WHUS71 KCLE 250805
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
305 AM EST THU DEC 25 2008

LEZ142>144-251500-
/O.CAN.KCLE.GL.W.0027.000000T0000Z-081225T0900Z/
/O.NEW.KCLE.SC.Y.0091.081225T0805Z-081225T1500Z/
/O.CON.KCLE.LO.Y.0012.000000T0000Z-081225T1300Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
305 AM EST THU DEC 25 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING.
THE GALE WARNING HAS BEEN CANCELLED. A LOW WATER ADVISORY REMAINS
IN EFFECT UNTIL 8 AM EST THIS MORNING. 

AT 3 AM EST...THE WATER LEVEL ON THE WESTERN BASIN OF LAKE ERIE
HAD DROPPED BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. THE WATER
LEVEL WAS 19 INCHES BELOW CHART DATUM...OR ABOUT 7 INCHES BELOW
THE CRITICAL MARK. WATER LEVELS SHOULD REMAIN AT OR JUST SLIGHTLY
BELOW THE CRITICAL MARK THROUGH DAYBREAK...THEN RISE ABOVE THE
CRITICAL MARK BEFORE 8 AM.

WEST WINDS BETWEEN 15 AND 25 KNOTS WILL PERSIST THROUGH THE
MORNING HOURS BEFORE SUBSIDING THIS AFTERNOON. WAVES WILL RANGE
FROM 3 TO 5 FEET THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE 
BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM
OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST
WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER
WAITING UNTIL WATER LEVELS RISE.

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO
PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ162>164-251300-
/O.CAN.KCLE.GL.W.0027.000000T0000Z-081225T0900Z/
/O.CON.KCLE.LO.Y.0012.000000T0000Z-081225T1300Z/
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
305 AM EST THU DEC 25 2008

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
THIS MORNING. 

AT 3 AM EST...THE WATER LEVEL ON THE WESTERN BASIN OF LAKE ERIE
HAD DROPPED BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. THE WATER
LEVEL WAS 19 INCHES BELOW CHART DATUM...OR ABOUT 7 INCHES BELOW
THE CRITICAL MARK. WATER LEVELS SHOULD REMAIN AT OR JUST SLIGHTLY
BELOW THE CRITICAL MARK THROUGH DAYBREAK...THEN RISE ABOVE THE
CRITICAL MARK BEFORE 8 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE 
BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM
OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST
WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER
WAITING UNTIL WATER LEVELS RISE.

&&

$$

LEZ145>149-251615-
/O.CAN.KCLE.GL.W.0027.000000T0000Z-081225T0900Z/
/O.NEW.KCLE.SC.Y.0091.081225T0805Z-081225T2100Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
305 AM EST THU DEC 25 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

WEST WINDS BETWEEN 15 AND 25 KNOTS WILL PERSIST THROUGH THE
MORNING AND EARLY AFTERNOON HOURS. WINDS WILL BEGIN TO SUBSIDE BY
MID AFTERNOON AS HIGH PRESSURE SETTLES OVER THE LAKE. WAVES WILL
RANGE FROM 9 TO 12 FEET THIS MORNING BEFORE SUBSIDING TO 3 TO 5
FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO
PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ165>169-250915-
/O.CAN.KCLE.GL.W.0027.000000T0000Z-081225T0900Z/
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
305 AM EST THU DEC 25 2008

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. 

WEST WINDS WILL CONTINUE TO DIMINISH TODAY AS HIGH PRESSURE
SETTLES OVER THE LAKE. THEREFORE THE GALE WARNING HAS BEEN
CANCELLED. 

$$

LEZ061-251200-
/O.CON.KCLE.GL.W.0027.000000T0000Z-081225T1200Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
305 AM EST THU DEC 25 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

GALE FORCE WINDS TO 35 KNOTS WILL CONTINUE ON THE EXTREME EASTERN
END OF LAKE ERIE THROUGH THE PRE-DAWN HOURS. WINDS WILL BEGIN TO
SUBSIDE AFTER SUNRISE AS HIGH PRESSURE SETTLES OVER THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING.

&&

$$
3 follow-up statements
519 
WHUS71 KCLE 251156
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
656 AM EST THU DEC 25 2008

LEZ061-251300-
/O.CAN.KCLE.GL.W.0027.000000T0000Z-081225T1200Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
656 AM EST THU DEC 25 2008

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. 

GALES HAVE SUBSIDED ON LAKE ERIE. WINDS WILL CONTINUE TO DIMINISH
TODAY AS HIGH PRESSURE SETTLES OVER THE LAKE. 

$$

LEZ142>144-251500-
/O.CAN.KCLE.LO.Y.0012.000000T0000Z-081225T1300Z/
/O.CON.KCLE.SC.Y.0091.000000T0000Z-081225T1500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
656 AM EST THU DEC 25 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...LOW WATER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LOW
WATER ADVISORY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
10 AM EST THIS MORNING. 

AT 6 AM EST...THE WATER LEVEL ON THE WESTERN BASIN OF LAKE ERIE
WAS 7 INCHES BELOW CHART DATUM...OR ABOUT 5 INCHES ABOVE THE
CRITICAL MARK FOR SAFE NAVIGATION. THE LEVELS ARE EXPECTED TO
REMAIN ABOVE THE CRITICAL MARK. 

WEST WINDS BETWEEN 10 AND 20 KNOTS WILL PERSIST THROUGH THE
MORNING HOURS BEFORE SUBSIDING THIS AFTERNOON. WAVES WILL RANGE
FROM 3 TO 5 FEET THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO
PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ162>164-251300-
/O.CAN.KCLE.LO.Y.0012.000000T0000Z-081225T1300Z/
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
656 AM EST THU DEC 25 2008

...LOW WATER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LOW
WATER ADVISORY. 

AT 6 AM EST...THE WATER LEVEL ON THE WESTERN BASIN OF LAKE ERIE
WAS 7 INCHES BELOW CHART DATUM...OR ABOUT 5 INCHES ABOVE THE
CRITICAL MARK FOR SAFE NAVIGATION. THE LEVELS ARE EXPECTED TO
REMAIN ABOVE THE CRITICAL MARK.

$$

LEZ145>149-252000-
/O.CON.KCLE.SC.Y.0091.000000T0000Z-081225T2100Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
656 AM EST THU DEC 25 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

WEST WINDS BETWEEN 15 AND 25 KNOTS WILL PERSIST THROUGH THE
MORNING AND EARLY AFTERNOON HOURS. WINDS WILL BEGIN TO SUBSIDE BY
MID AFTERNOON AS HIGH PRESSURE SETTLES OVER THE LAKE. WAVES WILL
RANGE FROM 9 TO 12 FEET THIS MORNING BEFORE SUBSIDING TO 3 TO
5 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
525 
WHUS71 KCLE 251513
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1013 AM EST THU DEC 25 2008

LEZ142>144-251615-
/O.EXP.KCLE.SC.Y.0091.000000T0000Z-081225T1500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
1013 AM EST THU DEC 25 2008

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED ACROSS THE AREA AND THE WAVES DROPPED BELOW
THE 4 FOOT THRESHOLD FOR SMALL CRAFT ADVISORIES. THEREFORE...THE
SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

LEZ145>149-252100-
/O.CON.KCLE.SC.Y.0091.000000T0000Z-081225T2100Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1013 AM EST THU DEC 25 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

WEST WINDS BETWEEN 10 AND 20 KNOTS WILL PERSIST THROUGH THE EARLY
AFTERNOON HOURS. WINDS WILL CONTINUE TO SUBSIDE AS HIGH PRESSURE
SETTLES OVER THE LAKE. WAVES OF 3 TO 5 FEET WILL CONTINUE THROUGH
THE AFTERNOON HOURS AND THEN SUBSIDE TO 2 TO 4 FEET LATE THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
317 
WHUS71 KCLE 252013
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
313 PM EST THU DEC 25 2008

LEZ145>149-252115-
/O.CAN.KCLE.SC.Y.0091.000000T0000Z-081225T2100Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
313 PM EST THU DEC 25 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED ON LAKE ERIE ALLOWING WAVES TO DROP BELOW 4
FEET.  THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN DISCONTINUED.

$$

LOMBARDY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 12:12 AM EST, 2 hours 53 minutes earlier.

Area forecast discussion, Dec 25, 12:12 AM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1212 AM EST THU DEC 25 2008

.SYNOPSIS...
A STRONG COLD FRONT INTO WESTERN PENNSYLVANIA WILL SLIDE OFF THE
EAST COAST TONIGHT. HIGH PRESSURE WILL MOVE EAST ACROSS THE
REGION ON THURSDAY. ANOTHER STORM SYSTEM WILL AFFECT THE REGION
FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
VERY DRY AIR HAS PUSHED IN FROM THE SW OVERNIGHT. JET STREAK
SLIDING ACROSS THE OHIO VALLEY INTO THE ENTRANCE REGION OF THE JET
ALOFT AND EXPECT SOME INCREASE IN STRATOCUMULUS UNTIL EARLY
THURSDAY MORNING. COULD BE A FEW FLURRIES BUT THE BEST CHANCE FOR
SNOW SHOWERS WOULD BE ALONG THE EAST LAKESHORE EAST OF CLEVELAND
WITH A WEST WIND OFF LAKE ERIE. INVERSION IS LOW AND THE LAKE/H8
TEMP DIFFERENTIAL IS MARGINAL SO DO NOT EXPECT MORE THAN LIGHT TO
MODERATE SNOW SHOWERS THAT MIGHT BRING A COATING OF FLUFFY SNOW TO
PERHAPS UP TO AN INCH BY SOMETIME MIDDAY ON THURSDAY...MAINLY NEAR
THE LAKESHORE AND ERIE COUNTY PA. MERRY CHRISTMAS TO ALL.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
A RIDGE OF HIGH PRESSURE WILL SLIDE ACROSS THE AREA ON THURSDAY.
THIS SHOULD END THE LAKE EFFECT THREAT IN THE NE BY MIDDAY. EXPECT
AT LEAST PARTIAL SUNSHINE MOST AREAS. TEMPS WILL BE A FEW DEGREES
BELOW NORMAL MOST LOCATIONS. DRY WEATHER WILL PERSIST THURSDAY
NIGHT.

PRECIP CHANCES WILL RAMP UP QUICKLY ON FRIDAY AS NEXT SYSTEM
APPROACHES. MODELS IN FAIR AGREEMENT WITH THIS SYSTEM AND LOOKS
LIKE MOST OF AREA WILL SEE ANOTHER GOOD SHOT OF PRECIP FRIDAY AND
SATURDAY. A WARM FRONT WILL LIFT N ACROSS THE REGION ON FRIDAY.
THERE WILL LIKELY BE SOME PRECIP ASSOCIATED WITH THIS FEATURE. IF
PRECIP STARTS BY DAYBREAK FRIDAY IT WILL LIKELY BE IN THE FORM OF
SNOW. HOWEVER...IT APPEARS THAT BETTER CHANCES WILL BE FROM MID
MORNING ON WHEN TEMPS WILL BE WARM ENOUGH FOR RAIN. THE WARM AIR
ADVECTION REALLY GETS GOING FRIDAY NIGHT INTO SATURDAY. TEMPS
COULD GET CLOSE TO 60 ON SATURDAY WHICH IS JUST BELOW RECORD HIGHS
MOST LOCATIONS. THERE WILL LIKELY BE A LULL IN THE PRECIP SOMETIME
FRIDAY NIGHT INTO SATURDAY AS AREA FULLY GETS INTO THE WARM
SECTOR. A STRONG COLD FRONT IS STILL EXPECTED SATURDAY NIGHT AND
PRECIP IS LIKELY AHEAD OF THIS FEATURE BY LATE SATURDAY. FOR NOW
WILL LEAVE OUT THE MENTION OF THUNDER BUT THIS CERTAINLY IS
SOMETHING LATER SHIFTS WILL HAVE TO LOOK AT. VERY STRONG COLD AIR
ADVECTION EXPECTED BEHIND THE COLD FRONT WITH 850 MB TEMPS AS COLD
AS NEG 10 BY 12Z SUNDAY. WILL NEED LIKELY WORDING MOST OF THE
FRIDAY THROUGH SATURDAY NIGHT PERIOD. EVENTUALLY CATEGORICAL
WORDING WILL NEED TO BE ADDED TO THE FORECAST. QPFS COULD BE HIGH
ENOUGH THAT FLOODING COULD BE A CONCERN.

HAVE USED A BLEND OF GUIDANCE TEMPS TODAY.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
FEW MINOR CHANGES MADE TO THE LONG TERM FORECAST THIS AFTERNOON. GFS
AND ECMWF SIMILAR THOUGH ECMWF LITTLE SLOWER WITH THE INITIAL FRONT
MOVING EAST OF THE AREA ON SUNDAY AND PREFERRED. WITH THE FRONT JUST
EAST OF THE AREA MAY HAVE A FEW SNOW SHOWERS SUNDAY OVER
NORTHEASTERN AREAS. HOWEVER 8H TEMPERATURES ARE NOT TOO COLD SO ONLY
LOW CHANCE POPS AND IT SHOULDNT BE A SIGNIFICANT LAKE EFFECT EVENT.
HIGH PRESSURE THEN BUILDING IN ON MONDAY. ON TUESDAY A WEAKENING
FRONT DROPS SOUTH INTO THE AREA BUT STILL A FAIRLY STRONG HIGH
PRESSURE TO THE SOUTH. WILL JUST CARRY SLIGHT CHANCE OF A RAIN OR
SNOW SHOWER. STRONGER FRONT MOVES THROUGH ON WEDNESDAY. GFS MOVES IT
THROUGH QUICKER THAN ECMWF. WENT ALONG WITH THE SLOWER SOLUTION
WHICH IS ALSO FOLLOWED BY HPCS MANUAL PROGS. THE ECMWFS SLOWER
SOLUTION WOULD GIVE A CHANCE OF RAIN OR SNOW SHOWERS WHILE GFS HAS
COLDER AIR IN PLACE AND PRECIP WOULD BE JUST SNOW SHOWERS.

&&

.AVIATION /05Z THURSDAY THROUGH MONDAY/...
WIND DECREASING AND SHOULD STEADILY DIMINISH OVERNIGHT AS SURFACE
LOW PULLS OUT AND HIGH PRESSURE BUILDS IN. THE EXCEPTION WILL BE
ALONG THE LAKESHORE ESPECIALLY EAST OF CLEVELAND WHERE GUSTS IN 35
TO 40 KNOT RANGE STILL POSSIBLE FOR A FEW MORE HOURS. MVFR
STRATOCUMULUS CLOUDS HAVE BEEN SLOW TO DEVELOP AS VERY DRY AIR HAS
BEEN SWEEPING EAST BEHIND THE COLD FRONT EARLY TONIGHT. APPEARS TO
BE A JET STREAK OVER THE OHIO VALLEY COMING INTO THE ENTRANCE
REGION OF THE JET AND WILL LIKELY SEE MVFR STRATOCUMULUS CLOUDS
INCREASE OVERNIGHT AND DECREASE AGAIN ON THURSDAY AS SURFACE HIGH
MOVES OVERHEAD. COULD BE A FEW FLURRIES OVERNIGHT BUT WILL ONLY
FORECAST SNOW IN THE KERI TAF WHERE LAKE EFFECT CLOUDS AND FEW
SNOW SHOWERS/FLURRIES ARE LIKELY AT LEAST DURING THE MORNING
HOURS.

OUTLOOK...WARM FRONT WILL PUSH NORTHWARD ACROSS THE AREA ON
FRIDAY WITH MVFR CLOUDS AND SHOWERS DEVELOPING...PERHAPS EVEN SOME
IFR CEILINGS. IF PRECIPITATION WERE TO DEVELOP QUICKLY THERE COULD
POTENTIALLY BE A LITTLE FREEZING RAIN AND SLEET BUT IT WILL
PROBABLY WARM UP FAST ENOUGH FOR JUST RAIN SHOWERS. ADDITIONAL
RAIN SHOWERS LIKELY SATURDAY...ESPECIALLY SATURDAY NIGHT WITH THE
PASSAGE OF THE NEXT COLD FRONT. CANNOT RULE OUT THUNDER SAT NIGHT.
DRYING OUT SUNDAY. SOME MVFR CLOUDS MAY DEVELOP ACROSS EXTREME NE
OH/NW PA MONDAY OTHERWISE VFR EXPECTED AS SURFACE HIGH BUILDS EAST.

&&

.MARINE...
GALES EXPECTED TO DEVELOP TONIGHT AFTER THE PASSAGE OF THE COLD
FRONT.  GALES SHOULD BE SHORT LIVED THOUGH AS WINDS ARE EXPECTED TO
DIMINISH TOWARD SUNRISE ON THURSDAY BELOW GALES. FURTHER DIMINISHING
WINDS WILL TAKE PLACE DURING THE DAY THURSDAY TO LIGHT AND VARIABLE
BY THURSDAY NIGHT. THE FLOW WILL GRADUALLY INCREASE OUT OF THE SOUTH
AHEAD OF A COLD FRONT FRIDAY INTO SATURDAY. STRONG WARM AIR
ADVECTION IS EXPECTED OVER THE LAKE THIS STABILITY OF COLD WATER
OVER THE LAKE WILL KEEP STRONGEST WINDS FROM MIXING DOWN TO THE
SURFACE.

COLD FRONT SWEEPS EAST ACROSS THE LAKE SATURDAY NIGHT BUT WINDS ARE
NOT EXPECTED TO BE TOO STRONG. SMALL CRAFT ADVISORIES WILL LIKELY BE
NEEDED AFTER FRONTAL PASSAGE. HOWEVER...GRADIENT DOES INCREASE
ACROSS THE AREA ON SUNDAY AND WINDS WILL APPROACH GALES FROM THE
WEST AND CONTINUE INTO MONDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WARNING UNTIL 7 AM EST THIS MORNING FOR LEZ061.
     GALE WARNING UNTIL 4 AM EST EARLY THIS MORNING FOR LEZ142>149-
     162>169.

&&

SYNOPSIS...KUBINA
NEAR TERM...DJB/KOSARIK
SHORT TERM...KUBINA
LONG TERM...RANDEL
AVIATION...KOSARIK
MARINE...LOMBARDY
Hazardous weather outlook, Dec 25, 12:08 AM EST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1208 AM EST THU DEC 25 2008

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-260515-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
1208 AM EST THU DEC 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>149-162>169-260515-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1208 AM EST THU DEC 25 2008

...GALE WARNING IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GALE FORCE WINDS MAY BE POSSIBLE AGAIN SATURDAY NIGHT INTO SUNDAY
WITH A COLD FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-260515-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
1208 AM EST THU DEC 25 2008

...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE GALE WARNING IN EFFECT
THROUGH EARLY THURSDAY.

GALE FORCE WINDS MAY BE POSSIBLE AGAIN SATURDAY NIGHT INTO SUNDAY
WITH A COLD FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 9:07 PM ESTRiver Flood WarningCLELake8 hr
Dec 25, 1:34 AM ESTLow Water AdvisoryCLE5 hr

Nearby

Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.